MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 80MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 80MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71645080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, after the meta-tan nail was inserted and screws placed in femoral mode, the 80mm trigen screw that runs from greater to lesser trochanter broke.No delay to procedure or injury to the patient.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A clinical evaluation was conducted and concluded that, without product return for evaluation and/or clinically relevant supporting documentation, a thorough medical investigation could not be performed.Reportedly, a trigen screw broke during a meta-tan procedure; however, no surgical delay or injury to the patient was reported.The root cause of the event could not be concluded.No further patient impact is anticipated.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include incorrect indications or a procedural error.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
TRIGEN LOW PROFILE SCREW 5.0MM X 80MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9690990
Report Number1020279-2020-00508
Device Sequence Number19548207
Product Code HSB
UDI-Device Identifier00885556216590
UDI-Public00885556216590
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model Number71645080
Device Catalogue Number71645080
Device Lot Number15HM02487
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR